Author Topic: Drugs combination mental side effects, morphine and Tramadol  (Read 59 times)

lankou

  • Charter Member
  • Hero Member
  • *****
  • Posts: 2796
I came across someone last weekend at an event I went to who had what I can only describe as a serious panic attack due to the crowd and the noise.
I had a chat with them and it turns out they were in recovery from a serious accident which had put them in hospital for many months during which time they were on Morphine and Tramadol.
Are such side effects common?

Fiz

  • Charter Member
  • Hero Member
  • *****
  • Posts: 3947
Re: Drugs combination mental side effects, morphine and Tramadol
« Reply #1 on: July 18, 2018, 11:48:39 AM »
I had horrendous side effects after stopping taking a tricyclic antipressant after 15 years but they stopped the drug suddenly in one go. My side effects were panic and anxiety and it went on for over 8 months.

Both morphine and tramadol are calming so the side effects would indeed be the opposite, panic and anxiety. But if used for illness those drugs should be slowly tapered down under guidance from the GP and that should be stated on the discharge paperwork under the notes for GP section. If tapered down slowly the side effects should be minimal. If stopped suddenly they'll be a cold turkey period of extreme anxiety and panic attacks which would last a different length of time depending on the length of time the morphine snd tramadol were taken for. However the side effects should last no more than weeks rather than months even if you've withdrawn cold turkey. But advice should be sought be a doctor to verify the cause.